Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 30, 2021, 5:57 PM EDT for Collier County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 5:57 PM EDT (21:57 UTC)
- Expired
- Aug 30, 2021, 6:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Miami, FL
- Hail
- 0.50 in
- Wind
- 50
County Collier County, FL
The radar
The Miami radar (KAMX), 76 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917
WWUS82 KMFL 302157
SPSMFL
Special Weather Statement
National Weather Service Miami FL
557 PM EDT Mon Aug 30 2021
FLZ066-069>071-073-075-302245-
Coastal Collier County FL-Inland Broward County FL-Hendry FL-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
557 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe, northern Miami-Dade, south central
Hendry and southern Broward Counties through 645 PM EDT...
At 557 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Big
Cypress National Preserve, or 17 miles northeast of Everglades City,
moving northwest at 10 mph.
HAZARD...Funnel clouds, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Loop Road Ee Center, Carnestown, Dade-Collier Training Airport,
Copeland, Hendry Correctional, Big Cypress National Preserve,
Fortymile Bend, Miccosukee Indian Reservation, Plantation Island,
Fakahatchee Strand State Preserve, Miles City, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2610 8070 2572 8083 2569 8127 2605 8149
2634 8122
TIME...MOT...LOC 2157Z 132DEG 9KT 2600 8116
FUNNEL CLOUD...POSSIBLE
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:54 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 30, 2:54 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Miami FL 254 PM EDT Mon Aug 30 2021 ...A Few Strong Storms Possible Tuesday Eastern Areas... ...Wetter Pattern Possible Late Week into This Weekend... .SHORT TERM (This Afternoon through Tuesday)... High pressure over the Western Atlantic waters will weaken and shift southward into the Bahamas, as Ida is forecast by NHC to move northeast into the Tennessee Valley from the Gulf coast states. This will allow for the steering flow to swing from a easterly wind flow today to more of a south southwest flow on Tuesday. This will allow for the isolated to scattered showers over the east coast metro areas early this afternoon to shift westward into interior and west coast metro areas and increase to scattered to numerous coverage by late this afternoon into early this evening. The activity should then dissipate late this evening and remain mostly dry for the overnight hours today, as some Saharan Air mass over the Northwest Caribbean Sea works across South Florida on the southerly wind flow. The Saharan Air mass will then move on into the Atlantic waters on Tuesday on the south to southwest wind flow as deeper moisture works into the area. This will allow for the the highest POPs to be around the Lake Okeechobee the northeast areas. However, rest of South Florida can still see isolated to scattered POPs on Tuesday. The short range models still keep the 500 mb temperatures over South Florida round -7C which is colder then the average 500 mb temperatures for this time of year which is -6C. Therefore, a few of the storms on Tuesday afternoon could again be strong with frequent lighting strikes, gusty winds, and locally heavy rainfall especially where the sea breezes collide over the eastern areas of South Florida. Lows tonight will be in the 70s across South Florida. Highs on Tuesday will be in the lower to mid 90s except mid 90s over the eastern interior areas. Heat Indices on Tuesday will be in the 100 to 105 degrees over most areas. .LONG TERM... Tuesday Night through Monday: Ida should undergo extratropical transition while progressing from the Southern Appalachians towards New England. As the broader trough advances towards the Eastern Seaboard this will displace ridging across our area towards the south with time. As a result the steering flow will gradually become south to southwest through late week, with a dominant Gulf Breeze evolving each afternoon. Thus the better focus for afternoon and evening shower and storm development shifts towards the interior and east coast areas. A general uptick in rain chances is expected towards mid week, with more widespread coverage possible for the weekend into early next week. However there remains some uncertainty owing to differences in the deterministic guidance and their ensembles. The 30.12z deterministic GFS (with some ensemble support) is supportive of a wetter solution, as it carves out an upper low to our north and retrogrades it across the Gulf of Mexico into early next week. This scenario would allow deep southerly flow to evolve across the region with efficient moisture transport from the Caribbean Sea. This scenario when combined with a stalled front to our north would support heavy rain potential late in the extended period. Conversely the 30.12z ECMWF solution handles the upper level details/phasing with Ida's remnants rather differently suggesting a more progressive mid-level trough pushing east of our area by early next week. In fact it even shows the possibility of a front pushing near or through our area. While I'm not quite sold on that solution just yet, the main point to emphasize here is that there remain differences in the evolution of the large scale pattern which must be resolved. Given the range of possible solutions will stay the course with PoPs from the National Blend of Models until things become a little clearer. So while we're moving forward with a consensus solution for now, be aware of potential forecast changes for this weekend into next week; including the potential for wet and stormy pattern to evolve. Keep up with forecast changes. Otherwise seasonal temperatures should prevail, with daily variations dependent upon the amount of cloud cover and convection experienced on any given day. && .AVIATION(18Z TAFS)... VFR conditions will prevail throughout the forecast period. Scattered showers and thunderstorms will continue to develop along the sea breezes and push towards the interior and west as the afternoon progresses. Periods of MVFR are possible across the east coast terminals through the mid afternoon hours. Southeasterly flow will continue through this evening. At KAPF, winds will remain west southwesterly as the Gulf breeze pushes inland. && .MARINE... The winds will be swinging from the easterly direction this afternoon to a south southwest direction Tuesday through rest of this week with wind speeds of 5 to 10 knots. This will keep the seas at 2 feet or less in both the Atlantic and Gulf waters of South Florida through this week. && .BEACHES... The wind flow will be more of a south to southwest direction this week over South Florida. This will allow for the threat of rip currents to decrease along the east coast beaches of South Florida. The threat of rip currents along the west coast beaches of South Florida could increase a little bit by late this week. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 92 77 92 / 10 40 20 30 West Kendall 75 92 75 94 / 10 40 20 30 Opa-Locka 76 92 76 93 / 10 40 10 30 Homestead 75 89 75 92 / 10 20 20 30 Fort Lauderdale 77 91 78 92 / 10 50 20 40 N Ft Lauderdale 77 91 78 92 / 10 50 10 40 Pembroke Pines 76 92 76 92 / 10 40 10 40 West Palm Beach 76 92 76 93 / 10 50 10 40 Boca Raton 77 91 77 92 / 10 40 20 30 Naples 77 89 78 89 / 30 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Tuesday and Aviation/Marine...BNB Tuesday Night through Monday...SPM Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 30, 4:18 PM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 418 PM EDT Mon Aug 30 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 310830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 418 PM EDT Mon Aug 30 2021 ...Scattered Thunderstorms Interior and West This Evening... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered thunderstorms will continue over the interior and western sections this evening. A few storms could become strong over these areas containing heavy downpours and gusty winds. Wind: The strongest thunderstorms could contain wind gusts in excess of 50 mph this evening. Flooding: Localized flooding is possible over the interior and western sections this evening. Waterspouts: Waterspouts will be possible with the showers and thunderstorms over the local South Florida waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered showers and thunderstorms will continue through the rest of the forecast period, mainly interior and west coast areas, with locally gusty winds, frequent lightning, and heavy rainfall possible. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 30, 1:31 PM EDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Miami FL
131 PM EDT Mon Aug 30 2021
FLZ073-074-301800-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
131 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of central Miami-Dade
County through 200 PM EDT...
At 131 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over The
Hammocks, or near Kendall, moving north at 5 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Kendall, The Redland, Richmond West, Country Walk, Kendale Lakes,
West Kendall, Intersection Krome And Kendall Drive, The Crossings,
The Hammocks, Sunset, Tamiami, Kendall West, Inlikita, Westwood
Lakes, Three Lakes and South Miami Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2558 8040 2560 8051 2574 8049 2573 8037
TIME...MOT...LOC 1731Z 189DEG 5KT 2568 8044
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Aug 30, 1:47 PM EDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Miami FL
147 PM EDT Mon Aug 30 2021
FLZ072>074-301815-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-
147 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 215 PM EDT...
At 146 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Miramar. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Miami Gardens,
Dania Beach, Miami Lakes, Cooper City, Opa-Locka, West Park, Royal
Palm Ranches, Ravenswood Estates, Oak Point, Palm Springs North,
Sunshine Acres, Estates Of Fort Lauderdale, Intersection I-75 And
Griffin Road, Country Club and Chambers Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2589 8031 2593 8043 2608 8035 2606 8017
2592 8022
TIME...MOT...LOC 1746Z 226DEG 2KT 2598 8032
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Aug 30, 3:46 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Miami FL
346 PM EDT Mon Aug 30 2021
FLZ073-075-174-302030-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
346 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of southern Mainland
Monroe and southern Miami-Dade Counties through 430 PM EDT...
At 346 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Everglades National Park, or 18 miles west of Homestead General
Airport. This storm was nearly stationary.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Everglades National Park, Pa-Hay-Okee Overlook and Mahogany Hammock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2514 8091 2542 8114 2566 8087 2550 8058
2526 8069 2521 8077 2522 8078 2521 8079
2522 8080 2522 8081 2521 8085 2520 8085
2520 8080 2518 8084 2518 8087 2517 8090
2515 8090
TIME...MOT...LOC 1946Z 039DEG 3KT 2550 8084
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Aug 30, 4:38 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Miami FL
438 PM EDT Mon Aug 30 2021
FLZ070-073-075-302115-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
438 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and Miami-Dade Counties through 515
PM EDT...
At 438 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Loop
Road Ee Center, or 26 miles east of Chokoloskee, moving northwest at
10 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Loop Road Ee Center, Dade-Collier Training Airport and Big Cypress
National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2580 8079 2566 8095 2581 8117 2603 8095
TIME...MOT...LOC 2038Z 129DEG 7KT 2580 8094
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Aug 30, 5:12 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Miami FL
512 PM EDT Mon Aug 30 2021
FLZ069-070-073-075-302200-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-Inland Miami-Dade County FL-
512 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of southeastern Collier
and north central Mainland Monroe Counties through 600 PM EDT...
At 511 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
south of Big Cypress National Preserve, or 19 miles east of
Chokoloskee. This storm was nearly stationary.
HAZARD...Funnel clouds, winds in excess of 40 mph, and half inch
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Big Cypress National Preserve and Copeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2593 8086 2572 8109 2596 8137 2617 8106
TIME...MOT...LOC 2111Z 121DEG 4KT 2586 8105
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Aug 30, 5:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
557 PM EDT Mon Aug 30 2021
FLZ066-069>071-073-075-302245-
Coastal Collier County FL-Inland Broward County FL-Hendry FL-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
557 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe, northern Miami-Dade, south central
Hendry and southern Broward Counties through 645 PM EDT...
At 557 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Big
Cypress National Preserve, or 17 miles northeast of Everglades City,
moving northwest at 10 mph.
HAZARD...Funnel clouds, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Loop Road Ee Center, Carnestown, Dade-Collier Training Airport,
Copeland, Hendry Correctional, Big Cypress National Preserve,
Fortymile Bend, Miccosukee Indian Reservation, Plantation Island,
Fakahatchee Strand State Preserve, Miles City, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2610 8070 2572 8083 2569 8127 2605 8149
2634 8122
TIME...MOT...LOC 2157Z 132DEG 9KT 2600 8116
FUNNEL CLOUD...POSSIBLE
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:31 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Aug 30, 1:47 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| Aug 30, 3:46 PM EDT | Special Weather Statement | MFL | Monroe | 44 min |
| Aug 30, 4:38 PM EDT | Special Weather Statement | MFL | Monroe | 37 min |
| Aug 30, 5:12 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| Aug 30, 6:15 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Aug 30, 6:41 PM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Aug 30, 7:35 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.